# SDR NQ3R20130104001

- Difficulty date: January 4, 2013
- Submitted: January 4, 2013
- Operation: General aviation
- Make and model: Lkheed 382
- Propeller: Hamstd 54H6091
- System (JASC): 6122 · Propeller Governor
- Part: Thrust Bearing
- Part number: 7371041
- Part serial: NSN
- Condition: Brinelled
- Location: Prop Control
- Part time: 250 hours
- Component: Valve Housing, Hamstd
- Component part number: 582855
- Stage of operation: NR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: E

## Discrepancy

DURING O/H AND REPAIR CYCLES TO VALVE HOUSINGS, IT WAS NOTICED THAT AN INCREASED RATE OF GOVERNOR BEARING FAILURE IS OCCURRING.  A SUBSEQUENT INDEPENDENT ENGINEERING LAB WAS CONTRACTED TO PERFORM AN EVALUATION AND A SUBSEQUENT REPORT WILL FOLLOW (PLEASE DISREGARD ITEM 7 ON THE REPORT AS IT MAY BE A SEPARATE BEARING) FAILURE OF THIS BEARING WHICH SUPPORTS THE SPEEDER SPRING AND FLYWEIGHT SIDE OF THE GOVERNOR RESULTS IN AN OUT OF LIMITS PROPELLER RPM FLUCTUATION WHICH LEADS TO IN-FLIGHT ENGINE SHUTDOWNS. IT IS SUSPECTED THAT THERE MAY BE A MFG FLAW LEADING TO PREMATURE BRINNELLING OF THE BEARING RACES, SPALLING, AND BEARING FAILURE. THESE PROPELLER VALVE HSGS ARE USED ON L-100 AND L-382 AIRCRAFT (CIVIL VARIANTS OF THE C-130).
